Transcript · English → Portuguese
Impact of Cholesterol Drugs on Aphasia
Um paciente bilionário. Esse cara aparece, ele foi à Clínica Mayo cinco vezes
em dois anos, para estadias de três meses por vez
por uma condição chamada afasia, que fez Bruce Willis se aposentar recentemente de
Hollywood. Seu cérebro pensa no que dizer, mas sua boca
não consegue dizer. Há um atraso. Nas fichas de admissão, ele, na verdade,
tinha cinco medicamentos diferentes com receita.
Três eram remédios para colesterol. Dois eram medicamentos para pressão
alta.
Mas eu não sabia havia quanto tempo ele os tomava. Só os vi ali
pelos nomes.
Então fui para casa e quis saber, sobre esses
medicamentos farmacêuticos, perguntei-me se algum deles
é citado em estudos de pesquisa publicados e revisados por pares como sendo
conhecido por causar afasia.
Afasia. Hum-hum.
Imprimi esses estudos de pesquisa, e, enquanto os folheavam,
eles não tinham
ideia de que os remédios para colesterol tinham um efeito colateral publicado que causava afasia.
"Posso perguntar quando
esses medicamentos lhe foram prescritos?" E ele disse: "Há três anos." Eu disse:
"Há quanto tempo começou sua afasia?" E ele disse: "Há dois anos e meio."
Hum-hum.
E eu disse: "Certo, você vai parar de tomar seus remédios para colesterol
hoje." Ele parou de tomar os
remédios. Em duas semanas, toda a fala dele voltou.
Sim.
End of transcript · 216 words · machine translated
Original transcript (English)
A billionaire patient. This guy comes in, he's been to the Mayo Clinic five times in two years for three-month stints at a time for a condition called aphasia, which is what Bruce Willis just retired from Hollywood. Your brain is thinking what to say, but your mouth won't say it. It is delayed. On the intake forms, he actually
had five different prescription medications. Three of them were cholesterol drugs. Two of them were high blood pressure drugs. But I didn't know how long he'd been on them. I just saw them on there and by name.
So I went home, and I wanted to know, of these pharmaceutical drugs, I wonder if any of these are published in peer-reviewed published research studies to be known to cause aphasia. Aphasia. Mm-hmm.
I printed out these research studies, and as they're flipping through it, they had no idea that the cholesterol drugs had a published side effect to cause aphasia. "Can I ask you when you were prescribed these drugs?" And he said, "Three years ago." I said,
"How long ago did your aphasia start?" And he goes, "Two and a half years ago." Mm-hmm. And I said, "Okay, you're gonna stop your cholesterol drugs today." He came off the drugs. Within two weeks, all of his speech was returned.
Yeah.